ADHD med w/ least amount of stomach pain side effects

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD ADHD med w/ least amount of stomach pain side effects

Viewing 1 reply thread
  • Author
    Posts
    • #184376
      allyb
      Participant

      Hi,

      I’ve been on and off Adderall for many years. Adderall ir and er. I take about 5 mg bc more than that upsets my stomach and now even that upsets my stomach. I feel pain and kind of a trapped gas feeling. I’ve done all kinds of anti gas things but nothing helps.

      What I’m wondering is if there are others who have had this problem and now take some other ADHD med which doesn’t give them stomach pains. When I look at Strattera and Concerta it says that’s a side effect w/ them too but maybe people have had a good experience w/ them. Or something other things you take that has worked?

      Thanks so much!

      • This topic was modified 3 weeks, 5 days ago by allyb.
    • #184604
      Penny Williams
      Keymaster

      There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. If you get good symptom management with Adderall, it potentially makes sense to try a different amphetamine based stimulant, like Vyvanse. Talk to your doc about this. Just about every medication has potential to upset one’s stomach, but they don’t do that to everyone.

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 1 reply thread

You must be logged in to reply to this topic.